It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-18-2006, 07:11 AM   #1
Member
(male)
 
Join Date: Aug 2006
Posts: 58
RedMan1972 HB User
AntiDepressants and Weight Gain

I am trying to find an antidepressant which would help but at the same time not cause me to gain weight.

Here is what I have tried:
1. Zoloft - My neurologist put me on this years ago for migraine control. Was on 100 mg a day. Over the course of the 4 years I was on it, I gained 80 pounds. Found out about the weight gain (no one told me that was a side effect and I wondered why I couldn't lose weight) and came off of it. Lost 40 of the pounds back.

Recently I went through a health scare where I had convinced myself I had lung cancer. It sent me into a spiral.

2. Lexapro - I was put on Leaxapro (10 mg). Within 3 weeks I had gained 13 pounds. I was told I would not gain weight on Lexapro.

What are some of your experiences with medications and weight gain? I've tried Wellbutrin but it doesn't seem to help my depression any. Thanks for any suggesitons/help.

 
Sponsors Lightbulb
   
Old 12-18-2006, 08:00 AM   #2
Senior Member
(female)
 
Join Date: Sep 2006
Location: USA
Posts: 207
sunshine0806 HB User
Re: AntiDepressants and Weight Gain

I gained 5 pounds on Lexapro. I'm three months into it. I assume I'm not going to gain any more, or at least not much more. I gained the 5 lbs. in a few days time, when I went up to 15 mg. My appetite just went through the roof! But, it's more stable now that my body's become used to the new dose. It's been almost a month that I've been on 15 mg., and I'm not gaining anymore weight. I'd actually like to gain more - I've been bouncing back and forth b/w 93 and 95 lbs. lately - but, I just have a thin frame by design.

I also think the weight gain was partly because I was just happier and more balanced, so I ate more. But, I've also had more energy, and have been exercising more. It really depends upon the person - how the med affects him/her. My doctor says that some people get more energetic on Lexapro and some get sleepier. I've heard the average weight gain on Lexapro is 20 lbs. I seriously doubt I'll gain 20 lbs. or anywhere near that.

 
Sponsors Lightbulb
   
Old 12-18-2006, 01:08 PM   #3
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: ontario
Posts: 3,770
Blog Entries: 1
trg247 HB Usertrg247 HB Usertrg247 HB User
Re: AntiDepressants and Weight Gain

My doc told me that some people use Wellbutrin to balance out the side effects of another med. I take Effexor, Wellbutrin and Remeron for my antidepressants and I normally do not feel any side effects. Oh I also take lithium, zyprexa and temazapam. Zyprexa and Remeron are both nasty for weight gain.

trg247
__________________
Major Depressive Disorder With Psychotic Features
Post Traumatic Stress Disorder
Borderline Personality Disorder
Generalized Anxiety Disorder

Current Meds
Pristiq
Cymbalta
Seroquel
Temazapam

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
how to lose weight after antidepressants xtonruby Weight Loss 7 08-23-2008 09:22 AM
Weight Gain From Antidepressants? OCAngel Mental Health 41 06-07-2006 09:45 PM
Antidepressants and Weight Gain SOE Depression 8 01-10-2006 03:04 PM
weight gain on antidepressants E1979 Depression 18 10-09-2005 11:09 AM
thinking of trying antidepressants mr.positivity Depression 9 02-22-2005 02:25 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:30 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!